1 week to the end of 8 months of hell

it’s almost 8 full months since i stopped steroids.
i wish things were easier.

had to constantly blot my face because of the smelly ooze.
couldn’t sleep well for the past few days because of the chills and ooze.

i know some are having it harder than i do,
but still,
fuck this shit man..

i try so very hard to be positive.
everything seems to be going against me.
am i in the wrong lane?

feel like shit.
physically and mentally.
i look like a burnt patient who got the face badly disfigured.
i can’t even face the closest people in my life.

my inner arm got a little worse.
scratched too much.
everything seems to be getting worse.

i think i’m in the wrong lane.

i can’t even find comfort in my bed.

btw, i won’t be updating the photos any time soon.
it’s too traumatic to even look at myself, let alone to scrutinize the photo before uploading it here.
i’m already trying my best not to look at my skin.
dimmed the lights so that it takes out most details..
not looking into the mirror.
maybe it would be better if i’m blind.
just saying.

i’m back in depression.
hi.

3 thoughts on “1 week to the end of 8 months of hell

  1. hey, sorry to hear its not going so well…I would offer a few cliches like ‘chin up’ and ‘stay positive’ – but i understand how hard/depressing it can be when things arnt going well skin-wise. Im 5 months in to the withdrawal- face, neck and ears are especially bad -know what you mean about them having a life of thier own!. Somewhat fortunately, ive ‘only’ got 5 years of steroid cream under my belt – elocon to be specific. Took a trip to A and E during the 1st month when my face flared up to the point where even my parents cowered at the sight of it – my eyelids were so crusty and raw, I could barely open them. Was only when the doctor there gasped when he heard id been using steroids on my face and back for so long that the penny dropped. He even refused to prescribe me anything and made me promise i wouldnt sneak to the chemist to pick up some hydrocortisone OTC! Things got steadily worse as he warned they would. My forehead and neck literally turned purple- It was so sore, i couldnt frown or look up or down without my skin cracking (pleasent image i know!) I tried emoillents, mild cleansers, moisturisers and anything i could find to ease the symptoms, but i personally found they actually triggered/worsened the flare-ups (im now convinced my origional dermatitis was caused by the amount of chemicals i was using to wash) – it was only until i went COMPLETELY cold turkey about 3 months ago using literally JUST warm water that things have improved. Shampoos, soaps, cleansers, moisturisers, aftershaves, hair gels – or anything containing any chemical just to be sure – theyve all gone. My theory came true, when somewhat magically- my mysteriously scabby scalp got better within two weeks of throwing the head and shoulders id been using religiously most of my life. Now, whilst my skin is still noticeably dry – ive noticed that when it flakes, it DOESNT ooze like it did so aggressively before. Not to say that stubborn patches on my temples, ears, neck and back (where my steroid use was heaviest) still rear their ugly heads every week or so – but they are getting smaller and less fiery each time they do. As a final test, I even used a generic sensitive oil of olay moisturiser to counter the flakes a week back, when i awoke the next day to a small pool of blood on my pillow after scratching the crap out of my forehead in my sleep (another lovely image to treasure!). So, as hard as it is – water is my only friend. Although, for now at least, not to hot, and not to often. I know this may not be any help at all – but stick with it and be aware you may still be exposing yourself to an allergen of some form- however inconceivable that may sound. in my experience, with the withdrawal theres always a horrible storm before the calm – so ive my fingers crossed for you that this is where your symptoms have peaked before improving. Take care and try your darnedest not to scratch! Paul x

    • hey paul, thanks for sharing your experience.. i think that is what i will expect! i just didn’t expect that things only got so much worse for me during my 2nd flare. i thought that the 1st flare was already bad enough, but apparently it isn’t.

      i’m glad to hear that you’re doing much better now.. i’ve used elocon too, it’s called elomet in singapore.. but it’s the same mometasone furoate. i have this hunch that this is the steroid that wreck most havoc on my skin. the other places where i used betamethasone isn’t as bad, at least they don’t ooze and flake and reveal raw flesh..

      i cant look up now either. eye lids are too damn dry to even fold properly. hahaha and i really can’t stop scratching. feels too good. i try my best not to break any skin.. : P

  2. haha- yeh, the 2nd flare comes back with a vengeance! its a strange healing process- its like your skin is literally begging you for steroid cream. Boy, did i layer the elocon over the years- looking back i cringe at the stupidity of it! As some consolation, ive read in a few journals that the severity in terms of flares for long term steroid use peaks at around 6 months after withdrawing- so given your story, its probably not too surprising your going through your toughest flare up at this point. Apparently, its vascular nitric oxide that needs to be released from your body until it reaches normal levels again- which can take a year or so, give or take a few months. With that in mind im not getting carried away just yet! No doubt my skin has one last surprise in store before i can see the finishing line! Anyway, I wish you luck – and stay strong! x

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s